Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 6, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 15, 2015, 3:29 PM CDT for Saint James Parish, Saint John the Baptist Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2015, 3:29 PM CDT (20:29 UTC)
- Expired
- Apr 15, 2015, 4:00 PM CDT
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Saint James Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 598 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 9:36 AM CDT, 5 hours 53 minutes earlier.
Area forecast discussion, Apr 15, 9:36 AM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
936 AM CDT WED APR 15 2015
...SOUNDING DISCUSSION...
A LITTLE BIT DRIER IN THE ATMOSPHERE THIS MORNING...THOUGH I USE
THE TERM 'DRIER' LOOSELY. PRECIPITABLE WATER VALUE REMAINS WELL
ABOVE NORMAL AT 1.47 INCHES. THE STREAM OF MOISTURE HAS SHIFTED
JUST OFFSHORE PER WV IMAGERY...WHICH HAS ALLOWED FOR A BRIEF
REPRIEVE FROM THE RAIN. THE MOIST LOW LEVELS AND LIGHT WINDS HAVE
CAUSED SOME AREAS OF DENSE FOG TO DEVELOP THIS MORNING. EVEN AT
915AM...VISIBILITY UNDER A MILE AT BATON ROUGE AND BOGALUSA. FOG
SHOULD DISSIPATE WITHIN THE NEXT HOUR. STILL A BIT OF INSTABILITY
IN THE ATMOSPHERE...BUT CERTAINLY NOT LIKE YESTERDAY MORNING.
MLCAPE THIS MORNING IS AROUND 500 J/KG AND ML LI OF -3. WINDS ARE
FROM THE SOUTHWEST THROUGHOUT THE ATMOSPHERE WITH A PEAK WIND
SPEED OF 92 KNOTS AT 33000 FEET.
12Z BALLOON INFO: NO ISSUES WITH THE FLIGHT THAT LASTED 106
MINUTES AND WENT 58 MILES DOWNRANGE. THE BALLOON ASCENDED TO A
HEIGHT OF 21.4 MILES ABOVE THE GROUND BURSTING NORTH OF LATIMER.
ANSORGE
&&
.PREV DISCUSSION... /ISSUED 411 AM CDT WED APR 15 2015/
SHORT TERM...
AROUND THIS TIME YESTERDAY MORNING THE RADAR WAS COMING ALIVE FOR
CONVECTION. LOOKING AT THE RADAR THIS MORNING...IT LOOKS AS IF
COVERAGE COULD BE A LITTLE LESS BUT WITH THE MOISTURE AROUND
STORMS THAT DEVELOP WILL STILL PRODUCE HEAVY RAINFALL. THE GOOD
THING IS THAT THE CONVECTIVE TEMPERATURE TODAY IS AROUND 81 TO 82
DEGREES...RIGHT NOW WE SHOULD NOT GET THAT WARM. ALSO THERE IS NO
DEFINED SHORTWAVE MOVING THROUGH TODAY AS THE ATMOSPHERE IS STILL
UNSTABLE AND WILL NEED SOME SORT OF LIFTING MECHANISM TO GET
THUNDERSTORMS GOING. THE GFS DOES SHOW SOME ENERGY MOVING THROUGH
LATER ON THIS EVENING AND THAT COULD BE ENOUGH TO START CONVECTION
LATER ON THIS AFTERNOON AS IT MOVES CLOSER. SO IF THERE IS ANY
GOOD NEWS IT LOOKS LIKE IT SHOULD NOT RAIN AS MUCH THIS MORNING
AND THERE IS EVEN A CHANCE THAT IT REALLY DOES NOT RAIN ALL THAT
MUCH TODAY. SOME OF THE HIGHER RESOLUTION MODELS AND GUIDANCE
FAVORS THAT MOST OF THE AREA COULD STAY PRETTY DRY TODAY WITH THE
EXCEPTION OF FAR SOUTHEAST LOUISIANA AND MAYBE THE MISSISSIPPI
GULF COASTAL COUNTIES AS THAT LITTLE BIT OF ENERGY MOVES SOUTH OUT
OVER THE WATERS LATER ON THIS AFTERNOON. WITH THAT IN MIND HAVE
TRIMMED DOWN POPS SOME ACROSS THE AREA AND HAVE THE HIGHEST POPS
SOUTH OF THE LAKE OVER TOWARDS THE MISSISSIPPI COAST THIS
AFTERNOON. WILL HAVE TO WATCH HOW THINGS EVOLVE TODAY AS THE
ENTIRE AREA COULD STILL SEE A SHOWER OR STORM BUT THE GREATEST
CHANCES LIE SOUTH OF LAKE PONTCHARTRAIN AND ALONG THE MISSISSIPPI
COAST TODAY.
FOR THURSDAY INTO FRIDAY EXPECT MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS LIKE YESTERDAY AS THE JET ADDS SOME LIFT TO THE
AREA...THE UPPER LEVEL LOW SLOWLY MOVES CLOSER TO PROVIDE MORE
BROAD LIFT...AND PRECIPITABLE WATER VALUES INCREASE AGAIN AND MAY
REACH THE 2 INCH MARK BY FRIDAY. THAT IS A PRETTY IMPRESSIVE VALUE
FOR THIS TIME OF THE YEAR. THE WEATHER PREDICTION CENTER STILL
HIGHLIGHTS THE AREA IN A SLIGHT RISK FOR EXCESSIVE RAINFALL
THROUGH FRIDAY. THIS MEANS THAT THE AREA IS PRIMED FOR MORE HEAVY
RAINFALL THROUGH THE NEXT FEW DAYS. AN ADDITIONAL 2 TO 4 INCHES
MAY FALL BETWEEN NOW FRIDAY NIGHT. ANY ADDITIONAL RAINFALL WILL
QUICKLY RUNOFF AND CAUSE FLOODING ISSUES AS THE GROUND IS
COMPLETELY SATURATED. THE FLASH FLOOD WATCH MAY AGAIN HAVE TO BE
EXTENDED THROUGH AT LEAST SATURDAY MORNING...WILL HAVE TO WATCH IN
FUTURE UPDATES. 13/MH
LONG TERM...
GOING INTO THE WEEKEND THE UPPER LOW CONTINUES ITS SLOW MARCH
EAST. SATURDAY AND SUNDAY BOTH LOOK WET. THE SYSTEM LOOKS TO
FINALLY MOVE THROUGH THE AREA BY MONDAY...AND WE FINALLY DRY
OUT LATE MONDAY INTO TUESDAY. AS HIGH PRESSURE QUICKLY MOVES
IN. MODELS DIVERGE FROM THEN ON. HAVE NOT MADE MANY CHANGES TO
FORECAST AND HAVE MAINTAINED THE BLENDED APPROACH. 13/MH
AVIATION...
RESIDUAL MOISTURE FROM RECENT RAINS ARE ALLOWING RADIATIONAL FOG TO
FORM AT IFR AND LIFR LEVELS THIS MORNING. THESE CONDITIONS SHOULD
IMPROVE TO MVFR BY MID-MORNING ONCE MARINE LAYER MIXES OUT AND
CONVECTIVE PROCESS INITIATES. WHILE CONVECTIVE COVERAGE SHOULD BE
RELATIVELY LESS TODAY...SHRA/TSRA CAN STILL BE EXPECTED FOR SOME
SHORTER DURATION LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS.
EFFICIENT RAINFALL PROCESS TO LOWER VSBY TO 1/4-1/2SM IN +TSRA.
CONVECTIVE GUSTS COMPUTED AROUND 20KT PER CHAP RUN ON 00Z GFS MODEL
SOUNDING VALID 18Z WED. SOME RADIATIONAL FOG LIKELY TO FORM ONCE
AGAIN TONIGHT FOR LOCALIZED IFR CONDITIONS MAINLY AFTER 06Z. 24/RR
MARINE...
ONSHORE FLOW IS EXPECTED TO BE MAINTAINED AT LEAST
THROUGH SUNDAY BEFORE A COLD FRONT IS PROJECTED TO ENTER THE NORTH
GULF LATE SUNDAY NIGHT/MONDAY MORNING. UPPER LEVEL DISTURBANCE
PATTERN WITH SOUTHERN BRANCH FLOW WILL MAINTAIN A HEIGHTENED
SITUATION FOR MARITIME THUNDERSTORM COMPLEX DEVELOPMENTS EACH DAY
THROUGH SUNDAY...WHICH WOULD PRESENT LOCALLY ROUGH CONDITIONS FROM
THE MORE ORGANIZED STORM STRUCTURES AT TIMES IN SQUALL LINES. 24/RR
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...MONITORING HEAVY RAINFALL/FLOODING POTENTIAL.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TONIGHT RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 77 64 76 66 / 60 30 70 60
BTR 79 65 78 68 / 60 30 70 60
ASD 78 67 78 69 / 70 30 70 60
MSY 78 68 78 70 / 70 30 70 60
GPT 76 69 76 70 / 70 30 70 60
PQL 77 68 77 69 / 80 30 70 60
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ040-046>050-
056>070-072.
GM...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ077-080>082.
GM...NONE.
&&Hazardous weather outlook, Apr 15, 12:06 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1206 PM CDT WED APR 15 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-160515- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1206 PM CDT WED APR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR TODAY WITH THE POSSIBILITY OF FLOODING RAINS DEVELOPING THROUGHOUT THE DAY. THE MAIN THREAT AREA FOR TODAY IS SOUTH OF INTERSTATE 10. THERE IS A MARGINAL RISK OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS ACROSS THE OUTLOOK AREA TODAY. THE PRIMARY THREAT WILL BE DAMAGING DOWN BURST WINDS FROM DEVELOPING THUNDERSTORMS MAINLY THIS AFTERNOON. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING CAN ALSO BE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE THREAT OF FLOODING RAINS WILL CONTINUE AND BECOME MORE LIKELY THURSDAY THROUGH SATURDAY. THE RAIN CHANCES WILL DECREASE WITH A COLD FRONTAL PASSAGE SATURDAY NIGHT. STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE EACH DAY THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. PLEASE REPORT ANY FLASH FLOODING THAT MAY OCCUR PROMPTLY TO YOUR LOCAL LAW ENFORCEMENT OR EMERGENCY MANAGEMENT AGENCY.
In the hours before
Special weather statement, Apr 15, 12:20 PM CDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1220 PM CDT WED APR 15 2015
MSZ080-081-151800-
HANCOCK-HARRISON-
1220 PM CDT WED APR 15 2015
...A LINE OF THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT HANCOCK
AND WESTERN HARRISON COUNTIES...
AT 1215 PM CDT...A SLOW MOVING LINE OF THUNDERSTORMS WITH HEAVY
RAINFALL WAS ALONG A LINE EXTENDING FROM 6 MILES WEST OF LYMAN TO
NEAR SHORELINE PARK...AND MOVING NORTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
...LONG BEACH...BAY ST. LOUIS...WAVELAND...DIAMONDHEAD...
SAUCIER...KILN...SHORELINE PARK AND LYMAN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3040 8910 3034 8928 3036 8928 3036 8931
3037 8931 3037 8935 3033 8938 3034 8934
3032 8933 3032 8934 3027 8947 3031 8961
3057 8953 3068 8902
TIME...MOT...LOC 1715Z 228DEG 6KT 3048 8924 3035 8946
TDLocal storm report, Apr 15, 1:34 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
134 PM CDT WED APR 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM FLASH FLOOD 4 N GULFPORT 30.44N 89.07W
04/15/2015 HARRISON MS EMERGENCY MNGR
MAJOR STREET FLOODING IN ORANGE GROVE AREA OF GULFPORT
NEAR I-10/HWY 49.
&&
ANSORGELocal storm report, Apr 15, 2:06 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
206 PM CDT WED APR 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM FLASH FLOOD 2 NNW LONG BEACH 30.39N 89.18W
04/15/2015 HARRISON MS EMERGENCY MNGR
28TH STREET BETWEEN KLONDYKE AND BEAT LINE ROAD IS CLOSED
DUE TO HIGH WATER.
&&
ANSORGESpecial weather statement, Apr 15, 3:27 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
327 PM CDT WED APR 15 2015
LAZ057-058-060-152115-
ST. JOHN THE BAPTIST LA-ST. JAMES LA-ST. CHARLES LA-
327 PM CDT WED APR 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. CHARLES...
NORTHEASTERN ST. JAMES AND ST. JOHN THE BAPTIST PARISHES UNTIL 415 PM
CDT...
AT 326 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WALLACE...OR NEAR RESERVE...MOVING EAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RESERVE...LAPLACE...GRAMERCY...LUTCHER...NORTH VACHERIE...EDGARD...
WALLACE...GARYVILLE...MONTZ AND KILLONA.
LAT...LON 3012 9076 3017 9056 3017 9048 3020 9045
3021 9041 3018 9043 3014 9043 3009 9041
3006 9038 3004 9038 2995 9070
TIME...MOT...LOC 2026Z 252DEG 18KT 3006 9065The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 7:18 AM CDT | Dense Fog Advisory | LIX | Assumption, East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard and 7 more | 102 min |
| Apr 15, 1:42 PM CDT | Special Marine Warning | LIX | 63 min | |
| Apr 15, 2:42 PM CDT | Special Marine Warning | LIX | 63 min | |
| Apr 15, 3:16 PM CDT | Flash Flood Warning | LIX | Ascension, Livingston, Saint James, Saint John the Baptist | 3 hr |
| Apr 15, 3:27 PM CDT | Special Weather Statement | LIX | Saint John the Baptist | 48 min |
| Apr 15, 3:43 PM CDT | Special Marine Warning | LIX | 62 min | |
| Apr 15, 3:48 PM CDT | Tornado Warning | LIX | Saint Charles, Saint John the Baptist | 27 min |
| Apr 15, 4:03 PM CDT | Special Marine Warning | LIX | 27 min | |
| Apr 15, 4:24 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Orleans, Saint Charles | 36 min |
| Apr 15, 4:30 PM CDT | Special Marine Warning | LIX | 60 min | |
| Apr 15, 4:44 PM CDT | Special Weather Statement | LIX | Livingston, Tangipahoa | 61 min |
| Apr 15, 4:53 PM CDT | Tornado Warning | LIX | Orleans, Saint Bernard | 37 min |
| Apr 15, 5:04 PM CDT | Special Marine Warning | LIX | 56 min | |
| Apr 15, 5:16 PM CDT | Severe Thunderstorm Warning | LIX | Saint Helena, Tangipahoa, Washington | 44 min |
| Apr 15, 5:52 PM CDT | Special Marine Warning | LIX | 83 min | |
| Apr 15, 6:30 PM CDT | Special Weather Statement | LIX | Saint Helena | 60 min |
| Apr 15, 12:20 PM CDT | Special Weather Statement | LIX | Hancock | 40 min |
| Apr 15, 1:04 PM CDT | Flash Flood Warning | LIX | Hancock, Harrison | 3 hr |
| Apr 15, 2:06 PM CDT | Flash Flood Warning | LIX | Harrison, Jackson | 3 hr |
| Apr 15, 5:02 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 29 min |
| Apr 15, 5:59 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 46 min |
| Apr 15, 6:44 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 17 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.